Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 18, 2012, 1:13 PM EDT for Tazewell County, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 1:13 PM EDT (17:13 UTC)
- Expired
- Jul 18, 2012, 2:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
County Tazewell County, VA
The radar
The Charleston,WV radar (KRLX), 128 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WWUS81 KRNK 181713
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 PM EDT WED JUL 18 2012
VAZ007-181815-
TAZEWELL VA-
113 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
RICHLANDS...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...POSSIBLY AS MUCH AS TWO
INCHES IN SOME AREAS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR RICHLANDS AROUND 145 PM...BANDY AROUND 205
PM...CEDAR BLUFF AROUND 210 PM AND CLAYPOOL HILL AROUND 215 PM.
LAT...LON 3718 8187 3721 8177 3725 8174 3721 8168
3721 8156 3724 8151 3722 8147 3708 8165
3701 8181 3705 8183 3710 8189 3714 8191
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:53 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 18, 10:53 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1053 AM EDT WED JUL 18 2012 .SYNOPSIS... HIGH PRESSURE COVERED THE SOUTHEAST UNITED STATES. A COLD FRONT WILL PUSH SOUTH ACROSS THE REGION THURSDAY INTO FRIDAY. THIS WEEKEND THE FRONT REMAINS TO OUR SOUTH. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1045 AM EDT WEDNESDAY... JUICY AIRMASS IN PLACE THIS MORNING WILL BE THE FUEL FOR STORM DEVELOPMENT AT LEAST BY NOON ACROSS THE WV/FAR SW VA AND NW NC MTNS...AND SPREADING EAST THROUGH THE AFTN. THE MODELS SHOWING SOME AGREEMENT AS TO PLACEMENT OF HIGHER THREAT ALONG THE BLUE RIDGE AND ALLEGHANY HIGHLANDS...ALTHOUGH THE 00Z ECMWF WAS PERFORMING BETTER OVERALL WITH THE EMBEDDED SHORTWAVES AND MORE ORGANIZED ACTIVITY IN THE OHIO VALLEY THIS MORNING. THE STORM PREDICTION CENTER PUT THE NORTHWESTERN HALF OF THE AREA IN A SLIGHT RISK THIS AFTERNOO AND EVENING...AND WITH DCAPES ABOVE 1000 J/KG AND FORECAST TO 2000 BY THIS AFTN...DAMAGING WIND GUSTS WILL BE THE MAIN THREAT...DESPITE WEAK FLOW ALOFT. THESE STORMS WILL ALSO BE SLOW MOVERS WITH HEAVY RAIN AND/OR FLOODING POTENTIAL. SKY COVER SEEMS LESS THAN FORECAST ACROSS THE EAST AND SEE TEMPS WARMING RAPIDLY HERE. BUMPED HIGHS UP ANOTHER DEGREE OR TWO. THIS DOES PLACE A FEW EASTERN COUNTIES IN THE 105 DEGREE RANGE FOR HEAT INDICES...BUT ONLY FOR ABOUT AN HOUR...SO WILL LEAVE OUT OF HEAT ADVISORY AND KEEP THE MENTION IN THE HWO. PREVIOUS VALID DISCUSSION FROM 345 AM TODAY... UPPER TROF BEGINS TO DEVELOP OVER THE EASTERN UNITED STATES TODAY AND TONIGHT. MODELS SHOW LITTLE TO NO CHANGE IN 500 MB HEIGHTS BUT THE DEVELOPMENT OF THE TROF BEGINS TO CHANGE THE ORIENTATION OF THE MID LEVEL FLOW. 00Z RUN OF THE LOCAL WRF SUGGESTED THAT A PRE FRONTAL LINE OF THUNDERSTORMS WILL MOVE CENTRAL WEST VIRGINIA AND SOUTHERN PENNSYLVANIA SOUTH INTO THE FORECAST AREA...REACHING BATH COUNTY AROUND 22Z AND EXITING YADKIN COUNTY AROUND 05Z. WILL WAIT AND SEE OF THIS DEVELOPS UPSTREAM BEFORE INCREASING THE PROBABILITY OF PRECIPITATION. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 330 AM EDT WEDNESDAY... THE FRONTAL BOUNDARY WILL SLOWLY DROP SOUTH INTO OUR REGION WITH A WAVE OF LOW PRESSURE RIDING ALONG IT. SURFACE WAVE WILL SLIDE EAST IN THE ATLANTIC FRIDAY NIGHT INTO SATURDAY MORNING. SLOWED DOWN THE TIMING OF THE FRONT SOUTHWARD. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONTAL BOUNDARY. SOME OF THE STORMS WILL BE HEAVY RAIN PRODUCERS AS PWATS REMAIN HIGH IN THE 1.75 TO 2 INCH RANGE. ADDED THE MENTION OF THUNDERSTORMS WITH HEAVY RAINS. HIGHS ON THURSDAY SHOULD BE WARMER THAN NORMAL AHEAD OF THE FRONT WITH READINGS FROM THE LOWER 80S IN THE MOUNTAINS TO LOWER 90S IN THE SOUTHEAST. LOWS THURSDAY NIGHT WILL VARY FROM THE MID 60S IN THE MOUNTAINS TO THE LOWER 70S IN THE PIEDMONT. CLOUD COVER AND CONVECTION WILL TRIM THE HIGHS ON FRIDAY WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE UPPER 80S IN THE SOUTHEAST. LOWS FRIDAY NIGHT WILL GENERALLY BE IN THE LOWER 60S TO THE UPPER 60S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 1213 PM EDT TUESDAY... FORECAST HAS SLOWED DOWN THE TIMING OF THE FRONT WHICH IS TYPICAL THIS TIME OF YEAR...WITH RIDGING HARD TO SUPPRESS IN THE SOUTHEAST. THE CONSENSUS SHOWS FRONT WEAKENING BUT ENOUGH LIFT AND MOISTURE TO KEEP THE CHANCE OF STORMS AROUND THROUGH SUNDAY. THE FRONT WILL FINALLY SAG SOUTH OF US TOWARD THE END OF THE WEEKEND AND START TO DISSIPATE...WHILE THE HEAT RIDGE OVER THE CENTRAL U.S. LOOKS TO STAY IN THIS GENERAL AREA THROUGH THE PERIOD KEEP OUR FORECAST AREA IN THE NW FLOW ALOFT ON WRN FRINGE OF THE TROUGH IN THE NORTHEAST. THERE WILL BE ENOUGH DISTURBANCES AND MODEST HEATING TO KEEP THE SMALL SHOWER OR STORM THREAT EACH DAY...WITH TEMPS STAYING AROUND NORMAL FOR LATE JULY...WITH STILL SOME MUGGY NIGHTS EXPECTED. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... AS OF 740 AM EDT WEDNESDAY... PATCHY MVFR FOG AT BCB AND LWB WILL DISSIPATE QUICKLY THIS MORNING. VFR CONDITIONS ARE EXPECTED THROUGH 15Z. EXPECT THUNDERSTORMS ALONG AND WEST OF THE BLUE RIDGE THIS AFTERNOON. VISIBILITIES WILL BE MVFR DUE TO THE HEAVY RAIN WITH ANY OF THE STORMS. MODERATE CONFIDENCE OF MVFR FORMING AGAIN IN THE WESTERN VALLEYS TONIGHT AND ANYWHERE THAT GETS RAIN THIS AFTERNOON. BY THURSDAY...A COLD FRONT APPROACHES THE REGION AND WORKS IN FROM THE NORTH THURSDAY NIGHT INTO FRIDAY. THIS WILL RESULT IN MORE WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON/EVENING... WITH ADDITIONAL STORMS OVER THE SOUTHERN PART OF THE FORECAST AREA FRIDAY WITH THE FRONT STILL NEARBY. FRIDAY NIGHT INTO SUNDAY...SOME LINGERING SHOWERS/STORMS WILL STILL BE POSSIBLE...WITH LATE NIGHT/EARLY MORNING MOUNTAIN AND RIVER VALLEY FOG. && .CLIMATE... RECORD HIGH TEMPS FOR TODAY... ROANOKE 102 IN 1977 LYNCHBURG 99 IN 1942 DANVILLE 101 IN 1980 BLACKSBURG 94 IN 1988 BLUEFIELD 90 IN 2006 && .EQUIPMENT... NOAA ALL HAZARDS RADIO FOR THE HINTON TRANSMITTER REMAINS OFF THE AIR. COMMERCIAL POWER HAS BEEN RESTORED...BUT TELCO SIGNAL IS NOT REACHING THE SITE. IT IS POSSIBLE THIS MAY BE FIXED TODAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ047. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...KK LONG TERM...WP AVIATION...AMS CLIMATE... EQUIPMENT...
Hazardous weather outlook, Jul 18, 9:22 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 922 AM EDT WED JUL 18 2012 VAZ047-191330- BUCKINGHAM- 922 AM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-034-035-045-046-191330- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX- 922 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. HEAT INDICES WILL ALSO SURGE TO AROUND 100 TO 104 DEGREES IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-WVZ042>045-191330- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 922 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE STRONG TO POSSIBLY SEVERE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043-044-058-059-191330- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- 922 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES SHOULD TOP OUT IN THE 100 TO 104 DEGREE RANGE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ015>017-032-033-191330- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-GRAYSON-CARROLL- FLOYD-PATRICK-FRANKLIN- 922 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF AN APPROACHING COLD FRONT COULD BE ON THE STRONG SIDE THURSDAY AND AGAIN FRIDAY WITH GUSTY WINDS AND HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 12:27 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1227 PM EDT WED JUL 18 2012 VAZ015-181700- GRAYSON VA- 1227 PM EDT WED JUL 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT GRAYSON COUNTY... AT 1221 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER INDEPENDENCE. THIS STORM IS NEARLY STATIONARY. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LOCATIONS THAT WILL BE IMPACTED INCLUDE INDEPENDENCE AND RURAL AREAS ALONG HIGHWAY 58 BETWEEN GALAX AND BRIDLE CREEK. LAT...LON 3671 8101 3656 8096 3657 8121 3666 8123 WP
Special weather statement, Jul 18, 12:35 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1235 PM EDT WED JUL 18 2012
VAZ015-181715-
GRAYSON VA-
1235 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT WESTERN GRAYSON COUNTY...
AT 1229 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF MOUTH OF WILSON...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF GRAYSON
COUNTY...ALONG HIGHWAY 58 BETWEEN GRAYSON HIGHLANDS STATE PARK AND
BRIDLE CREEK...AND ALONG TROUTDALE HIGHWAY AROUND VOLNEY.
LAT...LON 3663 8152 3673 8134 3658 8127 3657 8135
3658 8143
WPSpecial weather statement, Jul 18, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
113 PM EDT WED JUL 18 2012
VAZ007-181815-
TAZEWELL VA-
113 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 108 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
RICHLANDS...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...POSSIBLY AS MUCH AS TWO
INCHES IN SOME AREAS...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR RICHLANDS AROUND 145 PM...BANDY AROUND 205
PM...CEDAR BLUFF AROUND 210 PM AND CLAYPOOL HILL AROUND 215 PM.
LAT...LON 3718 8187 3721 8177 3725 8174 3721 8168
3721 8156 3724 8151 3722 8147 3708 8165
3701 8181 3705 8183 3710 8189 3714 8191
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:27 PM EDT | Special Weather Statement | RNK | Grayson | 33 min |
| Jul 18, 12:35 PM EDT | Special Weather Statement | RNK | Grayson | 40 min |
| Jul 18, 1:57 PM EDT | Special Weather Statement | RNK | Alleghany | 48 min |
| Jul 18, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 62 min |
| Jul 18, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 1 more | 75 min |
| Jul 18, 2:35 PM EDT | Special Weather Statement | RNK | Patrick | 25 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | RNK | Buckingham | 34 min |
| Jul 18, 3:05 PM EDT | Special Weather Statement | RNK | Bland | 40 min |
| Jul 18, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 57 min |
| Jul 18, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 28 min |
| Jul 18, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 17 min |
| Jul 18, 4:00 PM EDT | Special Weather Statement | RNK | Floyd | 30 min |
| Jul 18, 4:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Jul 18, 4:18 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 44 min |
| Jul 18, 4:19 PM EDT | Special Weather Statement | RNK | Botetourt | 26 min |
| Jul 18, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 54 min |
| Jul 18, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 67 min |
| Jul 18, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 49 min |
| Jul 18, 5:33 PM EDT | Flash Flood Warning | RNK | Buckingham | 3 hr |
| Jul 18, 5:43 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 62 min |
| Jul 18, 2:13 PM EDT | Special Weather Statement | RNK | Alleghany | 62 min |
| Jul 18, 2:40 PM EDT | Areal Flood Advisory | RNK | Alleghany, Ashe, Wilkes | 3 hr |
| Jul 18, 2:50 PM EDT | Areal Flood Advisory | RNK | Watauga, Wilkes | 3 hr |
| Jul 18, 3:01 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 11 min |
| Jul 18, 3:11 PM EDT | Flash Flood Warning | RNK | Alleghany, Ashe, Watauga, Wilkes | 3 hr |
| Jul 18, 3:41 PM EDT | Special Weather Statement | RNK | Greenbrier | 34 min |
| Jul 18, 5:46 PM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | RNK | Greenbrier | 35 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.